I am currently a Division 1 College swimmer, which entails 9 practices a week plus weights and plyometrics. I just started isotretinoin (accutane) this week, and I'm nervous that my swim season (which lasts till February) will be hurt because of shoulder pain or the other side affects accutane causes.
Will accutane hurt my athletic performance?
Doctor Answers (1)
Accutane and athletic performance
I have many current and past patients who take Accutane during peak athletic seasons. All of my patients are on a low dose regimen anyway to minimize side effects, so as long as this is what you are also doing, I'd think you will be just fine. Make sure you ask your prescribing physician and voice your concerns. As doctors we can't address things we don't know about!
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.